Regularity of convex functions on Heisenberg groups
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Volume 2 (2003) no. 4, p. 847-868
We discuss differentiability properties of convex functions on Heisenberg groups. We show that the notions of horizontal convexity (h-convexity) and viscosity convexity (v-convexity) are equivalent and that h-convex functions are locally Lipschitz continuous. Finally we exhibit Weierstrass-type h-convex functions which are nowhere differentiable in the vertical direction on a dense set or on a Cantor set of vertical lines.
Classification:  43A80,  26B25,  49L25
@article{ASNSP_2003_5_2_4_847_0,
     author = {Balogh, Zolt\'an M. and Rickly, Matthieu},
     title = {Regularity of convex functions on Heisenberg groups},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola normale superiore},
     volume = {Ser. 5, 2},
     number = {4},
     year = {2003},
     pages = {847-868},
     zbl = {1121.43007},
     mrnumber = {2040646},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2003_5_2_4_847_0}
}
Balogh, Zoltán M.; Rickly, Matthieu. Regularity of convex functions on Heisenberg groups. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Volume 2 (2003) no. 4, pp. 847-868. http://www.numdam.org/item/ASNSP_2003_5_2_4_847_0/

[1] O. Alvarez - J.-M. Larsy - P.-L. Lions, Convex viscosity solutions and state constraints, J. Math. Pures Appl. (76) 9 (1997), 265-288. | MR 1441987 | Zbl 0890.49013

[2] L. Ambrosio - N. Fusco - D. Pallara, “Functions of Bounded Variation and Free Discontinuity Problems”, Oxford Mathematical Monographs, Oxford Science Publications, Clarendon Press, Oxford, 2000. | MR 1857292 | Zbl 0957.49001

[3] L. Ambrosio - V. Magnani, Weak differentiability of BV functions on stratified groups, Math. Z. (1) 245 (2003), 123-153. | MR 2023957 | Zbl 1048.49030

[4] Z. Balogh - M. Rickly - F. Serra Cassano, Comparison of Hausdorff measures with respect to the Euclidean and the Heisenberg metric, Publ. Mat. 47 (2003), 237-259. | MR 1970902 | Zbl 1060.28002

[5] T. Bieske, On -harmonic functions on the Heisenberg group, Comm. Partial Differential Equations 27 (2002), 727-762. | MR 1900561 | Zbl 1090.35063

[6] X. Cabre - L. Caffarelli, Fully nonlinear elliptic equations, AMS colloquium publications 43, AMS, Providence, RI, 1995. | MR 1351007 | Zbl 0834.35002

[7] M. Crandall - C. Evans - P.-L. Lions, Some properties of viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. (2) 282 (1984), 487-502. | MR 732102 | Zbl 0543.35011

[8] M. Crandall - H. Ishii - P.-L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (1) 27 (1992), 1-67. | MR 1118699 | Zbl 0755.35015

[9] J. Cygan, Subadditivity of homogeneous norms on certain nilpotent Lie groups, Proc. Amer. Math. Soc. 83 (1981), 69-70. | MR 619983 | Zbl 0475.43010

[10] D. Danielli - N. Garofalo - D.-M. Nhieu, Notions of convexity in Carnot groups, Comm. Anal. Geom. (2) 11 (2003), 263-341. | MR 2014879 | Zbl 1077.22007

[11] D. Danielli - N. Garofalo - D.-M. Nhieu - F. Tournier, The theorem of Busemann-Feller-Alexandrov in Carnot groups, preprint. | MR 2104079 | Zbl 1071.22004

[12] L. Evans - R. Gariepy, “Measure Theory and Fine Properties of Functions”, Studies in Advanced Mathematics, CRC Press, 1992. | MR 1158660 | Zbl 0804.28001

[13] K. J. Falconer, “Fractal Geometry: Mathematical Foundations and Applications”, John Wiley & Sons, 1990. | MR 1102677 | Zbl 0689.28003

[14] C. E. Gutierrez - A. Montanari, Maximum and comparison principles for convex functions on the Heisenberg group, preprint. | MR 2103838 | Zbl 1056.35033

[15] C. E. Gutierrez - A. Montanari, On the second order derivatives of convex functions on the Heisenberg group, preprint. | Numdam | MR 2075987

[16] P. Lindquist - J. Manfredi - E. Saksman, Superharmonicity of nonlinear ground states, Rev. Math. Iberoam. 16 (2000), 17-27. | MR 1768532 | Zbl 0965.31002

[17] G. Lu - J. Manfredi - B. Stroffolini, Convex functions on the Heisenberg group, to appear in Calc. Var. Partial Differential Equations. | MR 2027845 | Zbl 1072.49019

[18] V. Magnani, Lipschitz continuity, Aleksandrov theorem and characterizations for H-convex functions, preprint. | MR 2208954 | Zbl 1115.49004

[19] P. Mattila, “Geometry of Sets and Measures in Euclidean Spaces. Fractals and Rectifiability”, Cambridge Studies in Advanced Mathematics, Cambridge University Press, 1995. | MR 1333890 | Zbl 0819.28004

[20] J. Manfredi - B. Stroffolini, A version of the Hopf-Lax formula in the Heisenberg group, Comm. Partial Differential Equations 27 (2002), 1139-1159. | MR 1916559 | Zbl 1080.49023

[21] P. Pansu, Métriques de Carnot-Carathéodory et quasiisométries des espaces symmétriques de rang un, Ann. Math. 129 (1989), 1-60. | MR 979599 | Zbl 0678.53042